Alert archive / Rhode Island / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS Boston/Norton, MA

July 2, 2009Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this flash flood warning at Jul 2, 2009, 10:25 AM EDT for Kent County, Providence County, Rhode Island. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 10:25 AM EDT (14:25 UTC)
Expired
Jul 2, 2009, 1:04 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 021425
FFWBOX
RIC003-007-021730-
/O.NEW.KBOX.FF.W.0014.090702T1425Z-090702T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN KENT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF WARWICK...
  EASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITIES OF...WOONSOCKET...PROVIDENCE...

* UNTIL 130 PM EDT

* AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A GROWING CLUSTER OF THUNDERSTORMS TRACKING NORTHWARD INTO THE
  GREATER PROVIDENCE AREA.  RAINFALL OF UP TO AN INCH PER HOUR IS 
  EXPECTED WITH THESE STORMS. THE GREATEST CONCERN IS URBAN FLASH 
  FLOODING. 

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.

LAT...LON 4200 7165 4201 7142 4197 7138 4189 7139
      4188 7134 4181 7135 4177 7132 4174 7137
      4178 7138 4177 7139 4167 7138 4168 7142
      4165 7141 4163 7147 4160 7149 4160 7164

$$

NMB
1 follow-up statement
000 
WGUS71 KBOX 021704
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
104 PM EDT THU JUL 2 2009

RIC003-007-021713-
/O.CAN.KBOX.FF.W.0014.000000T0000Z-090702T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROVIDENCE RI-KENT RI-
104 PM EDT THU JUL 2 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN KENT AND
EASTERN PROVIDENCE COUNTIES...

AT 1255 PM RADAR INDICATED THAT THE THUNDERSTORMS THAT CROSSED 
THROUGH THE GREATER PROVIDENCE AREA TOWARDS MIDDAY HAD MOVED WELL 
NORTHEAST OF THE AREA.  THE THREAT OF FLASH FLOODING HAS 
SUBSIDED...THE FLASH FLOOD WARNING HAS BEEN CANCELED.

ADDITIONAL THUNDERSTORMS MAY DEVELOP AS THE AFTERNOON PROGRESSES.  A 
FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM. 

LAT...LON 4200 7165 4201 7142 4197 7138 4189 7139
      4188 7134 4181 7135 4177 7132 4174 7137
      4178 7138 4177 7139 4167 7138 4168 7142
      4165 7141 4163 7147 4160 7149 4160 7164

$$

NMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 8:16 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 2, 8:16 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
816 AM EDT THU JUL 2 2009

.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED FRONTAL
BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH FRIDAY.  YET
ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA LATE SATURDAY
MOVING TO THE EAST SUNDAY.  THE GENERAL WEATHER PATTERN MAY TURN A
LITTLE DRIER EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 815 AM...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WERE
AFFECTING NORTHERN MA INTO SOUTHERN NH WITH AREAS OF MODERATE TO
HEAVY RAIN.  IN ADDITION...A SOLID LINE OF SHOWERS AND THUNDERSTORMS
ACROSS RHODE ISLAND WERE LIFTING NORTHEAST.  THIS ACTIVITY WILL MOVE
THROUGH EASTERN MA BETWEEN 830 AM AND 10 AM...INCLUDING THE BOSTON
METROPOLITAN AREA.  THIS ACTIVITY WILL CONTAIN VERY HEAVY RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IN ADDITION...SOME FLOODING
WILL OCCUR PARTICULARLY IN URBANIZED AREAS.  FORECAST WILL BE
UPDATED TO HANDLE THIS DEVELOPING SITUATION.

THE LATEST WATER VAPOR LOOP INDICATED A SHORT WAVE DISTURBANCE
LOCATED NEAR WILMINGTON DELAWARE. THIS WILL BE TRACKING STEADILY
NORTHEAST THIS MORNING ALONG THE FRONTAL BOUNDARY. EXTRAPOLATION
BRINGS THIS SHORT WAVE EAST OF THE AREA BY 18Z.

EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THIS MORNING AS
THE SHORT WAVE CROSSES THE AREA. DECENT MID LEVEL CAPE AND SHEAR
NOTED AHEAD OF THE SHORT WAVE. PRECIPITABLE WATER VALUES ALSO RISING
TO AROUND 1.75 G/KG. POTENTIAL EXISTS FOR GUSTY WINDS...SMALL HAIL
AND HEAVY RAINFALL WITH ANY THUNDERSTORMS.

SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS AS THE SHORT
WAVE DEPARTS THIS AFTERNOON...PRIOR TO THE NEXT APPROACHING SHORT WAVE.

USED A BLEND OF COOLER MET GUIDANCE NORTH AND WARMER MAV GUIDANCE
SOUTH TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A SECOND SHORT WAVE DISTURBANCE NOTED OVER DETROIT MICHIGAN WILL HEAD
INTO THE REGION BETWEEN 00Z AND 06Z TONIGHT. THIS WILL ALLOW A COLD
FRONT TO MAKE SOME PROGRESS INTO THE AREA.

MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING AHEAD OF
THE COLD FRONT. IF THE WARM FRONT REACHES NORTHERN CONNECTICUT...RHODE
ISLAND AND SOUTHEASTERN MASSACHUSETTS...FAVORABLE LOW LEVEL
INSTABILITY COULD IMPROVE CHANCES FOR POTENTIALLY SEVERE STORMS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...LOW PRESSURE SURFACE AND ALOFT LIFTS NORTH OF NEW ENGLAND
FRIDAY SWINGING A COLD FRONT THROUGH DURING THE PROCESS. COLD POOL
ALOFT MOVES IN DURING THE DAY WITH -14C AT 500 MB BY LATE AFTERNOON.
MODEL CAPES ARE FORECAST AT 500-1000 JOULES...AND ANY SUNSHINE WILL
FURTHER DESTABILIZE THE AIRMASS. EXPECT ANOTHER ROUND OF
SHOWERS/THUNDER...LIKELY PULSE STORMS...WITH POTENTIAL FOR HAIL AND
GUSTY WINDS. SPC HAS US IN A SEE TEXT NOTATION. 850 TEMPS AT
11-12C...MIXING SHOULD BRING US TO MAX TEMPS OF 75 TO 80.

SATURDAY...ANOTHER UPPER LOW SWINGS ACROSS NEW ENGLAND SATURDAY WITH
A 100 KNOT UPPER JET CORE PASSING JUST SOUTH OF NEW ENGLAND...AND
WITH SECTIONS IN THE LEFT EXIT REGION OF THIS JET. A REINFORCING SHOT
OF COLD AIR ALOFT WITH THE 00Z ECMWF BRINGING -18C AT 500 MB...THE
NAM HAS -20C AT THE CORE. EVEN IF -20C IS NOT REALIZED THERE IS
SUFFICIENT COLD AIR ALOFT TO AGAIN DESTABILIZE THE COLUMN...AND WITH
ANY SURFACE HEATING THIS WOULD ONLY INTENSIFY THE INSTABILITY.
ALTHOUGH SURFACE DEWPOINTS ARE FORECAST COLDER THAN PREVIOUS
DAYS...THE AIR ALOFT REMAINS MOIST AND THE GROUND SHOULD STILL BE WET
FROM RECENT RAIN. MOISTURE...INSTABILITY...DYNAMICS.  THIS SHOULD BE
ENOUGH FOR SCATTERED CONVECTION IN MOST OF OUR AREA AND ESPECIALLY
ALONG AND NORTH OF THE MASS PIKE.

SUNDAY...THE UPPER LOW AND COLD POOL MOVE OFF BY SUNDAY MIDDAY.
OVERALL THIS LOOKS TO BE A MORE STABLE DAY WITH MORE SUNSHINE AND
GENERALLY DRY CONDITIONS. 850 TEMPS AROUND 10C SHOULD SUPPORT MAX
TEMPS IN THE MID AND UPPER 70S.

MONDAY TO WEDNESDAY...MODEL AGREEMENT SEEMS IN TATTERS EARLY NEXT
WEEK. WE LEANED TOWARD THE ECMWF. WEAK HIGH PRESSURE IN PLACE FOR
MONDAY...SO DRY WEATHER. ANOTHER UPPER LOW APPROACHES TUESDAY...SO WE
WENT WITH CHANCE OF SHOWERS. THEN DRYING AGAIN WEDNESDAY. LITTLE
CONFIDENCE AT THIS TIME RANGE.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
TODAY...LIFR CEILINGS AND VSBYS WILL PERSIST AT KBOS-KORH-KMHT THIS
MORNING WITH SOME IMPROVEMENT TO IFR AND PERHAPS MVFR FOR A TIME THIS
AFTERNOON. ELSEWHERE GENERALLY EXPECT IFR/MVFR CEILINGS AND VSBYS IN
FOG PATCHES. SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS
THIS AFTERNOON. SOME THUNDERSTORMS MAY BRING GUSTY WINDS...HEAVY
RAINFALL AND PERHAPS SMALL HAIL.

TONIGHT...IFR CEILINGS AND VSBYS EAST...MVFR SOUTH AND WEST. EVENING
SHOWERS AND THUNDERSTORMS WITH FOG PATCHES OVERNIGHT. THUNDERSTORMS
COULD POTENTIALLY BE SEVERE.

OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY...AREAS OF IFR IN THE EARLY MORNING...THEN IMPROVING TO VFR.
BRIEF MVFR CONDITIONS POSSIBLE IN DEVELOPING SCT SHOWERS/TSTMS.

FRIDAY NIGHT...SHOWERS DIMINISH.  AREAS OF IFR IN FOG OVERNIGHT.

SATURDAY...MAINLY VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY
SHOWERS/TSTMS.

SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
TODAY...LOW VISIBILITIES IN FOG SHOULD IMPROVE FOR A TIME THIS
AFTERNOON. WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
LIGHT EASTERLY SWELL WILL PERSIST. SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS THIS MORNING. SEAS NEAR 4 FT ACROSS THE OUTER WATERS.

TONIGHT...LOW VISIBILITIES IN FOG. SHOWERS AND THUNDERSTORMS. WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. SEAS NEAR 4 FT ACROSS
THE OUTER WATERS.

OUTLOOK /FRIDAY THROUGH MONDAY/...

WINDS BELOW SCA THROUGH THE PERIOD...BUT SEAS UP TO 5 FEET ON THE
OUTER WATERS FRIDAY AND SATURDAY...THEN DIMINISHING SEAS AND TRANQUIL
CONDITIONS SUN/MON.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. LOW LEVEL
WARM AIR ADVECTION AND COLD POOL ALOFT WILL PROMOTE THE RISK FOR
MORE THUNDERSTORM DEVELOPMENT AHEAD OF AN APPROACHING COLD FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
     026.
NH...NONE.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...FRANK/STRAUSS
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...STRAUSS
Hazardous weather outlook, Jul 2, 9:20 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
920 AM EDT THU JUL 2 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
920 AM EDT THU JUL 2 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. THERE ALSO IS
THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND
EARLY THIS EVENING...MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE. THE
MAIN RISK WOULD BE FOR A FEW REPORTS OF LARGE HAIL AND OR DAMAGING WIND
GUSTS. HOWEVER...CONFIDENCE FOR ANY SEVERE WEATHER IS BELOW AVERAGE
AND WILL DEPEND UPON IF ANY BREAKS IN THE CLOUDS DEVELOP SOUTH OF THE
MASSACHUSETTS TURNPIKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-031330-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
920 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL THIN DURING THE MORNING.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-031330-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
920 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL THIN AND LIFT THIS MORNING.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 2, 7:52 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
752 AM EDT THU JUL 2 2009

MAZ012-013-017-020-RIZ001-002-004-005-007-021215-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
WORCESTER MA-WESTERN NORFOLK MA-
752 AM EDT THU JUL 2 2009

AT 750 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM LINCOLN TO
BRISTOL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WOONSOCKET
TO BRISTOL...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NORTH SMITHFIELD...SEEKONK...
  CENTRAL FALLS...PAWTUCKET...SOMERSET...CUMBERLAND...SWANSEA...
  WOONSOCKET...REHOBOTH...BLACKSTONE...PLAINVILLE...NORTH
  ATTLEBOROUGH...FRANKLIN...BELLINGHAM AND ATTLEBOROUGH

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

THIS STORM IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

KJC
Special weather statement, Jul 2, 8:10 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 AM EDT THU JUL 2 2009

MAZ005-012-013-017-018-020-RIZ001-021245-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
810 AM EDT THU JUL 2 2009

AT 806 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM BELLINGHAM TO NORTH ATTLEBOROUGH
TO DIGHTON...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MILFORD TO NORTH ATTLEBOROUGH TO 5 MILES NORTH OF FALL RIVER...MOVING
NORTH AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... UPTON...FRANKLIN...BERKLEY...
  WRENTHAM...MEDWAY...NORTON...HOPKINTON...TAUNTON...HOLLISTON...
  MANSFIELD...NORFOLK...RAYNHAM...ASHLAND...FOXBOROUGH...MILLIS...
  SOUTHBOROUGH...FRAMINGHAM...SHERBORN...MEDFIELD...WALPOLE...
  EASTON...SHARON...WEST BRIDGEWATER...NATICK...DOVER AND NORWOOD

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

KJC
Special weather statement, Jul 2, 8:33 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
833 AM EDT THU JUL 2 2009

MAZ004-005-012>020-021300-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
833 AM EDT THU JUL 2 2009

AT 831 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM MARLBOROUGH TO 2 MILES WEST OF
LAKEVILLE...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
FRAMINGHAM TO 6 MILES SOUTHEAST OF TAUNTON...MOVING NORTHEAST AT 25
MPH.

* SOME LOCATIONS AFFECTED INCLUDE... MEDFIELD...RAYNHAM...WALPOLE...
  SHARON...EASTON...NATICK...MIDDLEBOROUGH...STOW...DOVER...
  SUDBURY...NORWOOD...MAYNARD...WESTWOOD...WAYLAND...STOUGHTON...
  BRIDGEWATER...CANTON...WEST BRIDGEWATER...WELLESLEY...ACTON...
  BROCKTON...NEEDHAM...DEDHAM...AVON...EAST BRIDGEWATER...WESTON...
  PLYMPTON...HALIFAX...RANDOLPH...WHITMAN...WATERTOWN...WALTHAM...
  ROSLINDALE...ROCKLAND...NEWTON...MILTON...MATTAPAN...LINCOLN...
  LEXINGTON...HYDE PARK...HOLBROOK...HANSON...FOREST HILLS...JAMAICA
  PLAIN...DORCHESTER...CHELMSFORD...CARLISLE...BROOKLINE...
  BRIGHTON...BRAINTREE...BELMONT...BEDFORD...ALLSTON...ABINGTON...
  WEST ROXBURY AND CONCORD

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

KJC
Local storm report, Jul 2, 9:04 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
904 AM EDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

JFP
Local storm report, Jul 2, 9:05 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
905 AM EDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       GRAFTON                 42.20N 71.68W
07/02/2009  M0.00 INCH       WORCESTER          MA   TRAINED SPOTTER

            2.44 INCHES

0838 AM     HEAVY RAIN       THOMPSON                41.95N 71.87W
07/02/2009  M0.00 INCH       WINDHAM            CT   TRAINED SPOTTER

            3.45 INCHES

0838 AM     FLOOD            OXFORD                  42.12N 71.87W
07/02/2009                   WORCESTER          MA   TRAINED SPOTTER

            ROAD CLOSED DUE TO FLOODING AT EXIT 4 ON 395

&&

JFP
Local storm report, Jul 2, 9:55 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
955 AM EDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     LIGHTNING        COVENTRY                41.78N 72.30W
07/02/2009                   TOLLAND            CT   AMATEUR RADIO

            ELECTRIC WIRE DOWN

0733 AM     LIGHTNING        NORTH KINGSTOWN         41.51N 71.45W
07/02/2009                   WASHINGTON         RI   AMATEUR RADIO

            LIGHTNING STRIKE CAUSED HOUSE FIRE ON RIPTIDE DRIVE

0740 AM     HEAVY RAIN       HAMPTON                 41.78N 72.05W
07/02/2009  E0.00 INCH       WINDHAM            CT   AMATEUR RADIO

            2.12 INCHES REPORTED

0743 AM     FLOOD            WEST WARWICK            41.70N 71.52W
07/02/2009                   KENT               RI   AMATEUR RADIO

            NEWELL STREET AT PROVIDENCE STREET FLOODED

0753 AM     LIGHTNING        EAST PROVIDENCE         41.80N 71.36W
07/02/2009                   PROVIDENCE         RI   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING ON NARRAGANSETT AVENUE

0754 AM     FLOOD            WEST WARWICK            41.70N 71.52W
07/02/2009                   KENT               RI   AMATEUR RADIO

            1 FOOT OF WATER ON ROUTE 115 AT ROUTE 33

0757 AM     LIGHTNING        CUMBERLAND              41.97N 71.46W
07/02/2009                   PROVIDENCE         RI   AMATEUR RADIO

            CHIMNEY DAMAGED BY LIGHTNING STRIKE ON ABBOTT RUN VALLEY
            RD

0757 AM     LIGHTNING        COVENTRY                41.78N 72.30W
07/02/2009                   TOLLAND            CT   AMATEUR RADIO

            NUMEROUS LIGHTNING STRIKES CAUSED WIDESPREAD POWER
            OUTAGES

0808 AM     FLOOD            WORCESTER               42.27N 71.81W
07/02/2009                   WORCESTER          MA   AMATEUR RADIO

            4 FEET OF WATER CAUSE ROAD CLOSING AT ROUTE 20 AT 122 - 3
            CARS STUCK

0809 AM     FLOOD            NORTH PROVIDENCE        41.86N 71.46W
07/02/2009                   PROVIDENCE         RI   AMATEUR RADIO

            ROAD CLOSURE MAIN AT CHARLES

0819 AM     FLOOD            PROVIDENCE              41.82N 71.42W
07/02/2009                   PROVIDENCE         RI   AMATEUR RADIO

            ROAD FLOODED AND IMPASSABLE PAWTUCKET AVE AT WATERMAN

0820 AM     LIGHTNING        MANSFIELD               41.83N 72.25W
07/02/2009                   TOLLAND            CT   AMATEUR RADIO

            MULTIPLE POWER OUTAGES REPORTED

0824 AM     HEAVY RAIN       GRAFTON                 42.20N 71.68W
07/02/2009  M0.00 INCH       WORCESTER          MA   AMATEUR RADIO

            2.73 INCHES REPORTED

0824 AM     LIGHTNING        PLAINVILLE              41.67N 72.90W
07/02/2009                   HARTFORD           CT   AMATEUR RADIO

            POLE STRUCK BY LIGHTNING

0824 AM     HEAVY RAIN       AUBURN                  42.20N 71.83W
07/02/2009  M0.00 INCH       WORCESTER          MA   AMATEUR RADIO

            2.73 INCHES REPORTED

0824 AM     HEAVY RAIN       CHARLTON                42.13N 71.97W
07/02/2009  M0.00 INCH       WORCESTER          MA   AMATEUR RADIO

            2.32 INCHES REPORTED

0830 AM     HEAVY RAIN       GRAFTON                 42.20N 71.68W
07/02/2009  M0.00 INCH       WORCESTER          MA   TRAINED SPOTTER

            2.44 INCHES

0838 AM     HEAVY RAIN       THOMPSON                41.95N 71.87W
07/02/2009  M0.00 INCH       WINDHAM            CT   TRAINED SPOTTER

            3.45 INCHES

0838 AM     FLOOD            OXFORD                  42.12N 71.87W
07/02/2009                   WORCESTER          MA   TRAINED SPOTTER

            ROAD CLOSED DUE TO FLOODING AT EXIT 4 ON 395

0847 AM     FLOOD            FALL RIVER              41.71N 71.11W
07/02/2009                   BRISTOL            MA   AMATEUR RADIO

            RIGHT LANE FLOODED ON BRAGA BRIDGE RTE 195

0852 AM     FLOOD            WORCESTER               42.27N 71.81W
07/02/2009                   WORCESTER          MA   AMATEUR RADIO

            CAR STUCK IN STANDING WATER ON SOUTHBRIDGE ST.

0904 AM     LIGHTNING        BROCKTON                42.08N 71.03W
07/02/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRIKE CAUSES HOUSE FIRE ON FOREST AVE

0912 AM     FLOOD            LEOMINSTER              42.52N 71.77W
07/02/2009                   WORCESTER          MA   AMATEUR RADIO

            CENTRAL STREET FLOODED AND CLOSED

&&

JFP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:17 AM EDTAreal Flood AdvisoryBOXKent, Providence, Washington3 hr
Jul 2, 6:57 AM EDTAreal Flood AdvisoryBOXKent, Newport, Providence, Washington3 hr
Jul 2, 7:50 AM EDTAreal Flood AdvisoryBOXBristol, Providence3 hr
Jul 2, 10:44 AM EDTAreal Flood AdvisoryBOXBristol, Newport, Washington2 hr
Jul 2, 11:02 AM EDTAreal Flood AdvisoryBOXKent, Providence2 hr
Jul 2, 6:25 PM EDTAreal Flood AdvisoryBOXProvidence3 hr

Nearby

Flash Flood Warnings in Rhode Island, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.